Alert archive / Colorado / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 261, NWS Pueblo, CO

July 22, 2025El Paso County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 22, 2025, 2:46 PM MDT for El Paso County, Colorado. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2025, 2:46 PM MDT (20:46 UTC)
Expired
Jul 22, 2025, 3:15 PM MDT
In force
29 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 38 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.8 hours before the alert went out and 384 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2025-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 220 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2025-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 220 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
220 J/kg
Mixed-layer CIN
-398 J/kg
Mixed-layer LCL
1427 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
220 m²/s²
0-3 km storm-relative helicity
238 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

657 
WUUS55 KPUB 222046
SVRPUB
COC041-222115-
/O.NEW.KPUB.SV.W.0261.250722T2046Z-250722T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
246 PM MDT Tue Jul 22 2025

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  East central El Paso County in east central Colorado...

* Until 315 PM MDT.

* At 246 PM MDT, a severe thunderstorm was located near Rush, or 39
  miles east of Colorado Springs, and is nearly stationary.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Truckton and Rush.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3886 10406 3880 10405 3870 10405 3871 10420
      3886 10416
TIME...MOT...LOC 2046Z 190DEG 1KT 3878 10409 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MG
2 follow-up statements
923 
WWUS55 KPUB 222104
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
304 PM MDT Tue Jul 22 2025

COC041-222115-
/O.CON.KPUB.SV.W.0261.000000T0000Z-250722T2115Z/
El Paso CO-
304 PM MDT Tue Jul 22 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM MDT
FOR EAST CENTRAL EL PASO COUNTY...

At 304 PM MDT, a severe thunderstorm was located near Rush, or 39
miles southwest of Limon, and is nearly stationary.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Truckton and Rush.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3886 10406 3880 10405 3870 10405 3871 10420
      3886 10416
TIME...MOT...LOC 2104Z 190DEG 1KT 3878 10409 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

MG
767 
WWUS55 KPUB 222113
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
313 PM MDT Tue Jul 22 2025

COC041-222123-
/O.EXP.KPUB.SV.W.0261.000000T0000Z-250722T2115Z/
El Paso CO-
313 PM MDT Tue Jul 22 2025

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL EL PASO COUNTY
WILL EXPIRE AT 315 PM MDT...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However, gusty
winds are still possible with this thunderstorm.

&&

LAT...LON 3886 10406 3880 10405 3870 10405 3871 10420
      3886 10416
TIME...MOT...LOC 2113Z 190DEG 1KT 3878 10409 

$$

MG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 2:43 PM MDT, 3 minutes earlier. Its key messages:

  • Scattered to numerous showers and thunderstorms tonight, locally heavy rain possible with slow moving storms.
  • Slightly cooler with scattered storms Wed/Thu.
  • Hotter and drier weather expected for the weekend/early next week.
  • Potential upturn in thunderstorm chances staring Tuesday next week, as moisture plume returns.
Area forecast discussion, Jul 22, 2:43 PM MDT, 3 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
243 PM MDT Tue Jul 22 2025

.KEY MESSAGES...

- Scattered to numerous showers and thunderstorms tonight,
  locally heavy rain possible with slow moving storms.

- Slightly cooler with scattered storms Wed/Thu.

- Hotter and drier weather expected for the weekend/early next
  week.

- Potential upturn in thunderstorm chances staring Tuesday next
  week, as moisture plume returns.

&&

.SHORT TERM /THROUGH WEDNESDAY/...
Issued at 213 PM MDT Tue Jul 22 2025

Scattered to numerous showers and thunderstorms across the area
this afternoon as mid level moisture remains in place, with
greatest concentration of storms over the Sangres and srn I-25
corridor. For the remainder of the afternoon and into the
evening, storms will continue, with the greatest threat being
locally heavy rainfall and flash flooding, as storms will be
rather slow moving. Contemplated a flash flood watch, though
given rather dry sub-cloud layers (dewpoints in the 30s/40s) and
short-lived nature of most convection (due to very weak
shear/forcing), held off on any highlight. Sangres/Sawatch
ranges look most favored for heavy rain, and will have to
monitor recent burns scars/Chalk Cliffs area for any
hydrological issues. Given recent drying along I-25 and
plentiful d-cape, will need to watch for some localized wind
gusts 45-55 mph under any virga/high based storms. Activity
gradually wanes by late evening, though some lighter showers may
linger past midnight over the higher terrain.

On Wednesday, weak boundary drops south through the plains, with
maxes along and east of the mountains dropping 4-7 degf from
Tuesday's numbers. Air mass behind the front looks slightly
drier, and with some mid level drying along the Continental
Divide as well, expect a downturn in thunderstorm
coverage/strength across the region. Have knocked pops down
considerably (20-30 percent lower than previous forecast) to
account for a potentially drier air mass, though most locations
will still see at least a chance for an afternoon/evening storm.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
Issued at 259 AM MDT Tue Jul 22 2025

The coolest day of the long term forecast period will be at the
beginning of the period, as max temps on Thursday will generally be
in the 80s across the plains with U70s across the larger valleys.
Additionally, this day we will likely see a good chance of showers
and storms in the mtns and scattered storms in the evening over the
plains.

By Friday, we will begin to dry out and temps will start a warming
trend as drier air advects in from mid levels. With less clouds and
more sun, temps will warm up to around seasonable values for this
time of the year. Storms will still occur, but less of them across
the mtns and plains.

For Saturday into Monday, it will be hot across the region with U90s
to L100s across the plains as it will significant dry out. Some
storms are likely, especially in the higher terrain, but they
will be high based and produce more wind then rain. They will
likely only occur in the mtns, if at all. As typical with these
events, cloud to ground lightning will be the greatest concern.

By Tuesday, guidance shows the monsoon plume re-invigorating and
showers and storms will become more numerous over the forecast area,
especially over the mtns. With the increasing moisture, temps will
cool off to more seasonable values by mid week. \/Hodanish

&&

.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1141 AM MDT Tue Jul 22 2025

VFR conditions are expected during the next 24 hours at KPUB,
KALS and KCOS. Will carry a Prob30 for tsra at all taf locations
from mid-afternoon until mid-evening. Brief MVFR cigs/vis
likely under any heavier showers/storms, with briefly gusty
(35-45 kts) possible. Outside of any convection, surface wind
flow will be diurnally driven. Vcsh ends 05z-06z, with gradually
clearing skies overnight into Wed morning. Pattern repeats on
Wed, with afternoon convection after 20z at all terminals.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...PETERSEN
LONG TERM...HODANISH
AVIATION...PETERSEN
Hazardous weather outlook, Jul 22, 11:28 AM MDT, 3 hours 18 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1128 AM MDT Tue Jul 22 2025

COZ058>089-093>099-231730-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1128 AM MDT Tue Jul 22 2025

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...This Afternoon and Tonight

Scattered to numerous showers and thunderstorms are expected to
develop along the mountains by early afternoon, and push across the
valleys and plains through mid evening. A few strong storms will
be possible, with strong outflow winds up to around 55 mph, small
hail, frequent lightning and periods of heavy rainfall. With slow
storm motions and increased coverage of showers and storms,
localized flash flooding will be possible, especially over the
central mountains, the San Luis Valley and the Sangre de Cristo
Mountains.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Showers and thunderstorms are expected to occur Wednesday through
Friday across the region. The main concern with these storms will
be the potential of locally heavy rain which could cause localized
flash flooding concerns. Gusty winds and small hail will also
occur along with cloud to ground lightning.

From Saturday through Monday, it will be hot across the region
with only isolated shower and thunderstorm activity. If storms do
occur, they will be capable of strong gusty outflow winds.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.

10/34

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 6:25 PM MDTSpecial Weather StatementPUBPueblo35 min
Jul 21, 6:54 PM MDTSpecial Weather StatementPUBCrowley36 min
Jul 21, 7:03 PM MDTSpecial Weather StatementPUBProwers27 min
Jul 22, 2:50 PM MDTSpecial Weather StatementPUBEl Paso25 min
Jul 22, 3:34 PM MDTSpecial Weather StatementPUBEl Paso26 min
Jul 22, 3:57 PM MDTSpecial Weather StatementPUBEl Paso33 min
Jul 22, 3:57 PM MDTSpecial Weather StatementPUBEl Paso33 min
Jul 22, 4:06 PM MDTSpecial Weather StatementPUBSaguache24 min
Jul 22, 4:20 PM MDTSpecial Weather StatementPUBEl Paso25 min
Jul 22, 5:05 PM MDTSpecial Weather StatementPUBLas Animas25 min
Jul 22, 5:11 PM MDTSpecial Weather StatementPUBEl Paso34 min
Jul 22, 5:50 PM MDTSpecial Weather StatementPUBBent25 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.